Noticed bleeding after total hysterectomy. Prescribed with Advil. Is this normal?
User rating for this question
My sister had a hysterectomy on Dec. 2 . The surgery was done by the Davinci method. It was a total hysterectomy. She got along fine at first. Earlier this week she started having a lot of pain, especially when she went to the bathroom. She was given an antibiotic. She still has the pain. Last night she started bleeding, more than just spotting. When she called the dr office today, she was told by the nurse to take Advil. The dr was in surgery and the nurse refused to ask another dr for advice. My sis was told that the dr would call her sometime next week. I am worried about her. Is this bleeding normal?
Posted Mon, 6 Jan 2014 in Women's Health
Answered by Dr. Chobufo Ditah 2 hours later
Brief Answer: Bleeding is never normal! Detailed Answer: Hi and thank you so much for trusting us with your health queries. I am so sorry to hear about this bleeding your sister is experiencing after the surgery. I hope things get addressed fast and all symptoms addressed to make her feel better and relief you and your sister of these disturbing thoughts. Bleeding after surgery even in the slightest amounts is never normal. Though most get resolved without need of any aggressive treatment, it warrants a proper investigation to rule out all potential fatal causes of bleeding. It cannot be ignored so long as the cause is not established and regarded as non life threatening. Aleve would help with pain. I will suggest you call the doctors office again and get an appointment for examination. If nothing threatening is found, reassurance would be very helpful to both the client and her loved ones. If the bleeding should persist and in increasing quantities along the pains, please consider going to the ER if that is the only way to get medical attention. I wish you well.I hope you find this information useful. Thank you so much for using our services and feel free to request for more information if needed. Dr. Ditah, MD.